MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CVC SET: 3-LUMEN 12 FR X 20 CM; CATHETER INTRAVASCULAR THERAPE

ARROW INTERNATIONAL LLC ARROW CVC SET: 3-LUMEN 12 FR X 20 CM; CATHETER INTRAVASCULAR THERAPE
Model Number IPN919476
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/22/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that "the guide wire is bent".There was no patient complications.The patient's current condition is unknown at this time.
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
(b)(4) the customer provided three photos for analysis.The photographs show a guidewire exhibiting kinking and coil unraveling.The customer also returned one guidewire and a 3 lumen 12 fr x 20 cm catheter for analysis.Signs of use were observed on the returned guide wire and the catheter.Upon receipt of the returned guide wire, multiple kinks were observed on the guide wire, coil offset towards j-band, the guide wire was found unraveled and separated, and the separated proximal weld segment of the coil wire was not returned with the kit.Visual examination revealed unraveling of the guidewire spring coil below the point of separation, extending toward the distal end.The distal weld was intact and appeared full and spherical, and the spring coil remained attached at the distal end.Microscopic examination further confirmed the unraveling of the spring coil and identified that no weld was present at the point of separation.The locations of the kinks along the guidewire were measured at 54mm, 341mm, 352mm, 535mm, and 606 mm from the proximal end.Offset coils in the guidewire measured at 47mm and 49mm from the distal end.The core wire length measured 684 mm , which is within the specification limits of 678mm-688mm per the guidewire product drawing, which indicates the core wire broke directly adjacent to the proximal weld.The returned guidewire outer diameter measured 0.867mm , which is within the specification limits of 0.838mm to 0.877mm per the guidewire product drawing.The guide wire was functionally tested per the instructions for use (ifu) provided with this kit, which informs the user "advance guidewire into arrow raulerson syringe approximately 10 cm until it passes through syringe valves or into introducer needle".The return guide wire was advanced through a lab inventory ars/18ga introducer needle subassembly.The undamaged portion of the guidewire advanced without resistance.The kinked portion advanced with resistance.The unraveled coil portion could not be advanced through a lab inventory ars/18ga introducer needle subassembly due to the damage.A manual tug test confirmed that the distal weld was secure and intact.A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause component damage or breakage.If damage is suspected or withdrawal cannot be easily accomplished, radiographic visualization should be obtained and further consultation requested".The ifu also states, "do not use excessive force when introducing guidewire or tissue dilator as this can lead to vessel perforation, bleeding, or component damage".The reported guidewire separation was confirmed through investigation of the returned sample.Visual examination identified that the guidewire was unraveled and separated.The separated proximal weld segment of the coil wire was not returned with the kit.The guidewire met all relevant dimensional requirements during investigation testing.No manufacturing defects were found during this investigation.A device history record review did not reveal any relevant findings.Arrow guidewires of this size are designed and manufactured to withstand a tensile force of 2.0 pounds-force.The selected insertion site and patient anatomy may present a tortuous path that could contribute to guidewire deformation.Guidewire separation may occur if mechanical forces exceeding the design specification are applied during clinical use.Based on the condition of the returned sample and the portion of the guide wire was separated and not returned for analysis, the exact root cause could not be determined.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARROW CVC SET: 3-LUMEN 12 FR X 20 CM
Common Device Name
CATHETER INTRAVASCULAR THERAPE
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key24344221
Report Number3006425876-2026-00184
Device Sequence Number13180126
Product Code FOZ
UDI-Device Identifier00801902102164
UDI-Public(01)00801902102164(11)251125(17)301031(10)71F25L0705(21)
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K970864
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN919476
Device Catalogue NumberCS-15123-F
Device Lot Number71F25L0705
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/09/2026
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/22/2026
Supplement Date Received by Manufacturer02/27/2026
Initial Report FDA Received Date02/16/2026
Supplement Report FDA Received Date03/05/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/25/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown